Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Ruled submanifolds of finite type

Author: Franki Dillen
Journal: Proc. Amer. Math. Soc. 114 (1992), 795-798
MSC: Primary 53C42; Secondary 53A25
MathSciNet review: 1072333
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a ruled submanifold of finite type in a Euclidean space is a cylinder on a curve of finite type or a generalized helicoid.

References [Enhancements On Off] (What's this?)

  • [1] G. Aumann, Die Minimalhyperregelflächen, Manuscripta Math. 34 (1981), 293-304. MR 620454 (82h:53007)
  • [2] J. M. Barbosa, M. Dajczer, and L. P. Jorge, Minimal ruled submanifolds in spaces of constant curvature, Indiana Univ. Math. J. 33 (1984), 531-547. MR 749313 (86g:53065)
  • [3] D. Blair and J. R. Vanstone, A generalization of the helicoid, Minimal Submanifolds and Geodesics, Kaigai Publications, Tokyo, 1978, pp. 13-16. MR 574249 (81k:53047)
  • [4] B.-Y. Chen, Total mean curvature and submanifolds of finite type, World Scientific, Singapore, 1984. MR 749575 (86b:53053)
  • [5] B.-Y. Chen, F. Dillen, L. Verstraelen, and L. Vrancken, Ruled surfaces of finite type, Bull. Austral. Math. Soc. 42 (1990), 447-453. MR 1083281 (91m:53004)
  • [6] H. B. Lawson, Jr., Complete minimal surfaces in $ {S^3}$, Ann. of Math. (2) 92 (1970), 335-374. MR 0270280 (42:5170)
  • [7] Ü. Lumiste, Die $ n$-dimensionalen Minimalflächen mit einer $ (n - 1)$-dimensionalen asymptotischen Richtung im jedem Punkte, Tartu Riikl. Ül. Toimetised 62 (1958), 117-141. (Russian, German summary) MR 0110057 (22:940)
  • [8] J. Simons, Minimal varieties in riemannian manifolds, Ann. of Math. (2) 8 (1968), 62-105. MR 0233295 (38:1617)
  • [9] C. Thas, Minimal generalized ruled surfaces in the Euclidean space $ {{\mathbf{E}}^m}$, Internal Report Seminar of Higher Geometry, State University of Ghent.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C42, 53A25

Retrieve articles in all journals with MSC: 53C42, 53A25

Additional Information

Keywords: Finite type submanifolds, ruled submanifolds, generalized helicoid
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society